Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 12, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 3, 2017, 3:45 PM CDT for 19 counties in Texas. It took effect at Apr 4, 2017, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2017, 3:45 PM CDT (20:45 UTC)
- In effect from
- Apr 4, 2017, 12:00 PM CDT
- Expired
- Apr 4, 2017, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 8 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2588 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
315 WWUS74 KLUB 032045 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 345 PM CDT Mon Apr 3 2017 TXZ022-023-028>030-035>038-041>044-040445- /O.NEW.KLUB.WI.Y.0012.170404T1700Z-170405T0000Z/ Castro-Swisher-Lamb-Hale-Floyd-Lubbock-Crosby-Dickens-King-Lynn- Garza-Kent-Stonewall- Including the cities of Dimmitt, Hart, Tulia, Littlefield, Olton, Plainview, Cedar Hill, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Tahoka, ODonnell, Graham, Post, Jayton, and Aspermont 345 PM CDT Mon Apr 3 2017 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT TUESDAY... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from noon to 7 PM CDT Tuesday. * TIMING...Tuesday afternoon and early evening. * WINDS...West to northwest 25 to 35 mph with gusts to 55 mph. * IMPACTS...Hazardous cross winds will make driving hazardous. Locally poor visibilities from areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ021-027-033-034-039-040-040445- /O.NEW.KLUB.HW.A.0004.170404T1700Z-170405T0000Z/ Parmer-Bailey-Cochran-Hockley-Yoakum-Terry- Including the cities of Friona, Bovina, Farwell, Muleshoe, Morton, Levelland, Denver City, Plains, and Brownfield 345 PM CDT Mon Apr 3 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... The National Weather Service in Lubbock has issued a High Wind Watch, which is in effect from Tuesday afternoon through Tuesday evening. * TIMING...Tuesday afternoon and early evening. * WINDS...West to northwest 30 to 45 mph with gusts to 60 mph. * IMPACTS...High winds will make driving hazardous. Locally poor visibilities from areas of blowing dust. Unsecured items will be blown away. Broken tree limbs and downed utility lines are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or more may occur. Continue to monitor the latest forecasts. && $$
3 follow-up statements
398 WWUS74 KLUB 040311 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1011 PM CDT Mon Apr 3 2017 TXZ022-023-028>030-035>038-041>044-041300- /O.CON.KLUB.WI.Y.0012.170404T1700Z-170405T0000Z/ Castro-Swisher-Lamb-Hale-Floyd-Lubbock-Crosby-Dickens-King-Lynn- Garza-Kent-Stonewall- Including the cities of Dimmitt, Hart, Tulia, Littlefield, Olton, Plainview, Cedar Hill, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Tahoka, ODonnell, Graham, Post, Jayton, and Aspermont 1011 PM CDT Mon Apr 3 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT TUESDAY... * TIMING...Tuesday afternoon and early evening. * WINDS...West to northwest 25 to 35 mph with gusts to 55 mph. * IMPACTS...Hazardous cross winds will make driving hazardous. Locally poor visibilities from areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ021-027-033-034-039-040-041300- /O.CON.KLUB.HW.A.0004.170404T1700Z-170405T0000Z/ Parmer-Bailey-Cochran-Hockley-Yoakum-Terry- Including the cities of Friona, Bovina, Farwell, Muleshoe, Morton, Levelland, Denver City, Plains, and Brownfield 1011 PM CDT Mon Apr 3 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * TIMING...Tuesday afternoon and early evening. * WINDS...West to northwest 30 to 45 mph with gusts to 60 mph. * IMPACTS...High winds will make driving hazardous. Locally poor visibilities from areas of blowing dust. Unsecured items will be blown away. Broken tree limbs and downed utility lines are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or more may occur. Continue to monitor the latest forecasts. && $$
223 WWUS74 KLUB 041026 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 526 AM CDT Tue Apr 4 2017 TXZ023-038-041130- /O.CAN.KLUB.WI.Y.0012.170404T1700Z-170405T0000Z/ Swisher-King- Including the cities of Tulia, Dumont, Finney, Grow, and Guthrie 526 AM CDT Tue Apr 4 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Wind Advisory. Gusty winds are still expected this afternoon and evening as an upper-level storm system and cold front pass across the region. $$ TXZ021-027-033-034-039-040-042100- /O.UPG.KLUB.HW.A.0004.170404T1700Z-170405T0000Z/ /O.EXA.KLUB.WI.Y.0012.170404T1700Z-170405T0000Z/ Parmer-Bailey-Cochran-Hockley-Yoakum-Terry- Including the cities of Friona, Bovina, Farwell, Muleshoe, Morton, Levelland, Denver City, Plains, and Brownfield 526 AM CDT Tue Apr 4 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from noon today to 7 PM CDT this evening. The High Wind Watch is no longer in effect. * TIMING...This afternoon and early evening. * WINDS...Out of the west to northwest 30 to 40 mph with gusts to 55 mph. * IMPACTS...Driving will become difficult for high profile and compact vehicles. Blowing dust is likely near open fields and construction sites which may drastically reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ022-028>030-035>037-041>044-042100- /O.CON.KLUB.WI.Y.0012.170404T1700Z-170405T0000Z/ Castro-Lamb-Hale-Floyd-Lubbock-Crosby-Dickens-Lynn-Garza-Kent- Stonewall- Including the cities of Dimmitt, Hart, Littlefield, Olton, Plainview, Cedar Hill, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Tahoka, ODonnell, Graham, Post, Jayton, and Aspermont 526 AM CDT Tue Apr 4 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * TIMING...This afternoon and early evening. * WINDS...Out of the west to northwest 25 to 35 mph with gusts to 55 mph. * IMPACTS...Hazardous cross winds will make driving hazardous. Locally poor visibilities from areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
982 WWUS74 KLUB 041944 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 244 PM CDT Tue Apr 4 2017 TXZ021-022-027>030-035>037-041>044-042045- /O.CAN.KLUB.WI.Y.0012.000000T0000Z-170405T0000Z/ Parmer-Castro-Bailey-Lamb-Hale-Floyd-Lubbock-Crosby-Dickens-Lynn- Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Tahoka, ODonnell, Graham, Post, Jayton, and Aspermont 244 PM CDT Tue Apr 4 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Wind Advisory. West winds will shift to the north late this afternoon as a cold front moves through the region. Wind speeds will not be as strong as previously expected with a range of 20 to 30 mph and gusts to around 40 mph this afternoon. $$ TXZ033-034-039-040-050000- /O.CON.KLUB.WI.Y.0012.000000T0000Z-170405T0000Z/ Cochran-Hockley-Yoakum-Terry- Including the cities of Morton, Levelland, Denver City, Plains, and Brownfield 244 PM CDT Tue Apr 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...This afternoon and early evening. * WINDS...Out of the west to northwest 30 to 35 mph with gusts to 55 mph. * IMPACTS...Driving will become difficult for high profile vehicles. Some blowing dust is likely near open fields and construction sites which may drastically reduce visibilities across a short distance. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 3, 3:41 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 3, 3:41 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 341 PM CDT Mon Apr 3 2017 .SHORT TERM... A potent upper level low pressure trough over the eastern Great Basin will rotate over the southern Rockies and across the Texas Panhandle Tuesday afternoon. System will remain progressive while closing off over the high plains. Strongest wind maximums still expected to rotate across mainly the southern part of the Texas South Plains. A complication remains an energetic cold front dropping southward Tuesday afternoon that may become enhanced by convective activity. Wind guidance again has come up, into the high wind advisory levels or even just into high wind warning levels mainly across the western South Plains. We are issuing a wind advisory at this time for much of the area, and also a high wind watch from the extreme southwest Panhandle southward into the southwestern South Plains. A quasi-stationary front overnight will be draped across or very near our north to northeast zones. Still some potential for a bit of a surge south and westward overnight, but short range solutions have backed away from this to some extent. North of the frontal boundary we expect areas of low clouds and perhaps fog by early Tuesday. Shower chances will be most pronounced along and north of this front as strong dynamic forcing lifts over the area. Latest solutions also indicating a bit more convective instability so we have changed the weather character to mostly thunder, and edged the slight chance a little further to the south. Just as the location of the front remains a bit uncertain, so also do high temperatures for Tuesday. In general, a solid northwest to southeast gradient should occur across our area tomorrow. RMcQueen .LONG TERM... Eventful weather will be at a premium in the long term forecast. An upper level system will depart on Tuesday night into Wednesday bringing in large scale subsidence aloft. Low level moisture filling in behind a front on Tuesday evening may bring a period of low stratus through early Wednesday morning. This area may cover the extreme southern Texas Panhandle into the Rolling Plains but models are not indicating much more progress from there. A more significant issue will be the potential strong winds continuing behind the frontal passage on Tuesday evening. Models prog pressure rises around 15 to 16 mb/6hr moving directly across the FA. This will likely keep strong winds going for much of the night. The northwest wind direction will be retained during the day on Wednesday leading to a cooler than normal day for this time of year. Ridging overhead for the next several days thereafter combined with lee troughing will boost temperatures well above seasonal averages with possible 90s again late this weekend into early next week. Sunday looks like a very windy day with an upper level trough moving just north of West Texas but the GFS and ECMWF are slightly off on the timing of the wind maxes aloft. && .FIRE WEATHER... No changes to current fire weather watch. Uncertain if humidity will lower enough further east and north of the current watch location over the southwestern South Plains, so watch remains valid. Strong wind potential, however, should be concern for land managers regardless. RMcQueen && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for TXZ033-034-039-040. High Wind Watch from Tuesday afternoon through Tuesday evening for TXZ021-027-033-034-039-040. Wind Advisory from noon to 7 PM CDT Tuesday for TXZ022-023- 028>030-035>038-041>044. && 05/01
Hazardous weather outlook, Apr 3, 5:23 AM CDT, 10 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 523 AM CDT Mon Apr 3 2017 TXZ021>044-041030- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 523 AM CDT Mon Apr 3 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Windy conditions are expected to develop across much of the outlook area Tuesday as an upper-level storm system passes over West Texas and a sharp cold front moves in from the north. A wind advisory may be needed for portions of the Caprock. In addition, warm and dry conditions across the southwest South Plains may result in critical fire weather conditions Tuesday afternoon. A Fire Weather Watch has been issued for this area.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:54 AM CDT | Fire Weather Watch | LUB | Cochran, Hockley, Terry, Yoakum | 24 hr |
| Apr 3, 3:45 PM CDT | High Wind Watch | LUB | Bailey, Cochran, Hockley, Parmer, Terry, Yoakum | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.